Ask a doctor

After Having my Nasofabial Folds Injected with Fillers Almost a Year Ago, I Had Hard Bruising and Discoloration?

It's above the mouth that looks like a light moustache .. do i have to be injected with hylorunidase? which i do not prefer as i am now too scared or will it fade away with time, i am willing to wait, but could it be permanent??

Doctor Answers (5)

Filler and discoloration

+1

Without posting a picture of exactly the area you are referring to, it's hard to say whether it's your skin and hyperpigmentation issues or actual residual product that's superficial, causing a tyndall affect. If you had product injected to your nasolabial folds and now see discoloration at your top lip (moustache), it's not likely the filler but your skin.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 140 reviews

Discoloration following filler

+1

Hello, and I'm sorry to hear about the issue you are experiencing following your treatment with filler. At this point, hyaluronidase will not do much. All or most of the filler has dissolved.  It is also important to mention that an area of discoloration would not benefit from a treatment with hyaluronidase, as the specific purpose of this enzyme is to eliminate the filler. I would really need to see a photo or examine you in person to determine how this may be resolved. From here, I would recommend visiting the physician who performed your initial injections. He or she may be able to advise on how to improve the issue you are experiencing. Thank you and good luck!

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

It is very rare for discoloration to last more than a few weeks after filler injection

+1

I suggest you see your physican for treatment. Sometimes the pigment was there before and comparing photos should show that. For future treatments, using blunt tipped cannulas can reduce the amount of bleeding from fillers.

Steven J. Pearlman, MD
New York Facial Plastic Surgeon
5.0 out of 5 stars 39 reviews

You might also like...

Discoloration from injections

+1

It is possible, but rare, to have discoloration from an injection.  I would suggest seeing your office's skincare department to see if using a bleaching agent product is available.  The hyaluronidase is only used to dissolve the filler and would not be beneficial.  

 

Jon E. Mendelsohn, MD
Cincinnati Facial Plastic Surgeon
4.5 out of 5 stars 31 reviews

Discoloration of lip one year after filler

+1
I would go back to see the doctor who did the injection. Most of the hyaluronic acid fillers will be degraded by one year, so hyaluronidase is not needed. You need to find out which filler was used. A photo would also help. Lana Long MD

Lana Long, MD
Cincinnati Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.